Second International Workshop on Microservices: Agile and DevOps Experience (MADE18)

MADE WORKSHOP PROGRAM
Time Session/Activity Presenter
8:30-9:00 Opening Davide Taibi
9:10-9:55
Keynote: Technical Debt in Continuous Architecting Processes
Antonio Martini
9:55-10:10 Introduction to the microservices community Ronald Jabangwe
10:10-10.30 On the negative impact of team independence in microservices software
development
Valentina Lenarduzzi
11:00-11:20 Towards Defining a Microservice Migration Framework (20 min) Florian Auer
11:20-11:30 An Automatic Extraction Approach - Transition to Microservices
Architecture from Monolithic Application (30 min)
Sinan Eski
11:50-12:30 Microservice Architecture in Industrial Software Delivery on Edge
Devices (30 min)
Gelbke, Lars
14:00-15:00
Hands-on Experience: Microservices, all the way down (60 min)
Saverio Giallorenzo
15:00-15:20 Ethereum Smart Contracts as Blockchain-oriented Microservices (20 min) Michele Marchesi
15:20-15:40 Microservice Architecture and Model-driven Development: Yet Singles,
Soon Married? (20 min)
Florian Radenmacher
15:40-16:00 Collaborative Model-Driven Software Engineering and Microservice
Architecture: A Perfect Match? (20 min)
Jonas Sorgalla
16:30-17:20 Breakout WG activities (50 min) Davide Taibi
Community Building, Reflection and publication plan (30 min) Davide Taibi
Closing Davide Taibi

(formerly titled International Workshop on Microservices for Agile software development (WMSA17)

https://sites.google.com/view/made18/

Organizers: Davide Taibi, Vladimir Mandić, Ronald Jabangwe, Saverio Giallorenzo

In the last years, cloud-native architectures have emerged as a target platform for the deployment of microservice architectures. The migration of existing monoliths into cloud-native applications is still in the early phase, and only few companies already started their migrations. Therefore, success and failure stories about different approaches are not available in the literature. This context connects also to the recently discussed Agile and DevOps context where development and continuous deployment are closely linked.

To address the current uncertainties including a limited documentation of best-practice and benefits, this workshop aims at collecting experiences on microservice adoption, reporting best practices, but also specially failure cases, so as to build a community knowledge based on previous errors and successes. The workshop is open to research papers, industrial experience papers, and tool presentations.

In this workshop, we propose a follow-up of the first International Workshop on Microservices for Agile software development (WMSA17) organized at XP2017. It is also a continuation of discussions on software engineering from the first International Conference on Microservices (Microservices 2017, http://conf-micro.services/) organized at the University of Southern Denmark. The workshop will be conducted in collaboration with the Microservices Community

(http://microservices.sdu.dk/), which was formed at the Microservices 2017 conference.

The topics include:

- Empirical research on microservices

- Experiences on microservice adoption

- Experience on decomposition

- Overhead in microservice adoption

- Failure cases

- Experiences in using Agile principles or DevOps and microservices

- Developers acceptance of microservice

- Other microservice related experiences

- New proposals

- New microservice methods, techniques and tools

MPORTANT DATES:

March 3, 2018 >> March 13th, 2018: Submission deadline
April 6, 2018:  Notification of acceptance/rejection
May 21, 2018:  Workshop at XP2018

Contributions

MADE 2018 seeks original contributions of the following types (maximum length):

  • Full research papers (6-8 pages)
  • Industry experiences & case studies (4-6 pages)
  • Tool presentations (2 pages)
  • Position papers (2 pages)
  • Lightning talks (1 page abstract)

Program Committee: TBC